MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID

ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID
Model Number 82086-01
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - excessive force.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, tortuous left carotid artery that is 80% stenosed.A 6fr short sheath was used for access and diagnostic images were obtained.The sheath was exchanged for a 6fr 90cm sheath.A emboshield nav6 embolic protection system was advanced with resistance felt with anatomy; however, deployed successfully.The lesion was pre-dilated with a 4x20mm viatrac balloon and a 9tx40x136 xact carotid stent system was attempted to be advanced; however could not advance due to anatomy.A 5.0x30mm viatrac balloon was used to dilate the lesion again with successful inflation and the xact was attempted to advance variety of ways including with an unspecified buddy wire and micro catheter; however, was unsuccessful due to anatomy.Then an unspecified acculink stent system along with an unspecified support catheter was attempted to be advanced; however, failed to cross due to anatomy.The xact was advanced one more time and was able to cross the lesion; however, resistance was met with calcium and became difficult to maneuver.During removal the stent was stuck in the sheath and to hold the sheath in the groin while the stent was forcibly pull out.The case was aborted.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported failure to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified, tortuous and 80% stenosed anatomy resulting in the reported failure to advance.Manipulation of the compromised device in attempts to advance resulted in the noted wrinkled and bunched shaft material; thus resulting in the reported difficult to remove and ultimately resulted in the noted sheath-shaft bond area material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, tortuous left carotid artery that is 80% stenosed.A 6fr short sheath was used for access and diagnostic images were obtained.The sheath was exchanged for a 6fr 90cm sheath.A emboshield nav6 embolic protection system was advanced with resistance felt with anatomy; however, deployed successfully.The lesion was pre-dilated with a 4x20mm viatrac balloon and a 9tx40x136 xact carotid stent system was attempted to be advanced; however could not advance due to anatomy.A 5.0x30mm viatrac balloon was used to dilate the lesion again with successful inflation and the xact was attempted to advance variety of ways including with an unspecified buddy wire and micro catheter; however, was unsuccessful due to anatomy.Then an unspecified acculink stent system along with an unspecified support catheter was attempted to be advanced; however, failed to cross due to anatomy.The xact was advanced one more time and was able to cross the lesion; however, resistance was met with calcium and became difficult to maneuver.During removal the stent was stuck in the sheath and and to hold the sheath in the groin while the stent was forcibly pull out.The case was aborted.There was no adverse patient effects and no clinically significant delay.No additional information was provided.

Brand Name
XACT¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23547461
Report Number2024168-2025-11505
Device Sequence Number15814643
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public(01)08717648010224(17)270531(10)4060761
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82086-01
Device Catalogue Number82086-01
Device Lot Number4060761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F 90CM SHEATH
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite